West Virginia, 2010Flooding in West Virginia, December 1, 2010
December 1, 2010 · NWS RLX · 2 events in 2 counties and zones
From the late afternoon on November 30th to the early morning of December 1st, rain amounts of 2 to 3 inches fell over the headwaters of the Elk and Gauley Rivers in Webster, Nicholas, western Pocahontas, and northwestern Greenbrier Counties. Luckily, the ground was relatively dry prior to this event.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
From the late afternoon on November 30th to the early morning of December 1st, rain amounts of 2 to 3 inches fell over the headwaters of the Elk and Gauley Rivers in Webster, Nicholas, western Pocahontas, and northwestern Greenbrier Counties. Luckily, the ground was relatively dry prior to this event. Minor flooding still occurred along the headwater streams and rivers in Webster and Nicholas Counties during the predawn to sunrise time frame on the 1st.
No structures were damaged.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Dec 1, 4:15 AM EST, 15 minutes earlier.
Area forecast discussion, Dec 1, 4:15 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
415 AM EST WED DEC 1 2010
.SYNOPSIS...
MUCH COLDER TODAY WITH SCATTERED SNOW SHOWERS. HIGH PRESSURE AND DRY
WEATHER RETURN THURSDAY. WEAK CLIPPER SYSTEM THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
LAST OF THE MAIN RAIN SHIELD IS MOVING OUT OF THE NORTHEAST COUNTIES
CURRENTLY...ON THE BACK EDGE OF MIDLEVEL DEFORMATION AND MOIST H850
INFLOW. WITH THE END OF THE HEAVY RAIN...PLANNING ON DROPPING THE
FLOOD WATCH...ALTHOUGH SOME MINOR WATER ISSUES MAY CONTINUE FOR A
FEW HOURS. SEE DETAILS IN HYDROLOGY SECTION.
WRAPAROUND MOISTURE BEHIND SYSTEM WILL KEEP PRECIP AROUND TODAY.
CHANGEOVER TO SNOW IS UNDERWAY WITH PASSAGE OF H850 FRONT...MODELS
SEEM TO BE STRUGGLING WITH THE SPEED OF THE COOLDOWN. EXPECT ALL
PRECIPITATION TO BE SNOW BY MIDMORNING. SHOULD BE A RELATIVE LULL
IN ACTIVITY THROUGH THE MORNING. THEN...EXPECT SCATTERED SNOW
SHOWERS TO BLOOM WITH DAYTIME INSTABILITY...WITH SOME 15 TO 25 KNOT
GUSTS MIXING DOWN AS WELL. COLD ADVECTION WILL BE SLOWING A BIT
WITH TIME...BUT LOW LEVEL LAPSE RATES APPEAR SUFFICIENT FOR SOME
DEVELOPMENT. EXPECT ANY REAL ACCUMULATION...ON THE ORDER OF AN INCH
OR TWO AT BEST...TO BE LIMITED TO THE MOUNTAINS. EVEN
THERE...MOISTURE LAYER ONLY PARTIALLY PENETRATES THE IDEAL CRYSTAL
GROWTH LAYER AND WE NEVER SEE TRULY FAVORABLE UPSLOPE FLOW. MUCH OF
THE ACTIVITY WILL COLLAPSE WITH SUNSET...WITH SOME SNOW SHOWERS
CONTINUING INTO THE NIGHT IN THE MOUNTAINS. H850 THERMAL TROUGH
PASSES LATE TONIGHT...SO SHOULD SEE LINGERING ACTIVITY WANING BY
12Z. ANOTHER INCH IS POSSIBLE UP HIGH. LOW CLOUD DECK WILL ALSO BE
ERODING FROM THE SOUTHWEST OVERNIGHT...WITH THE TUG VALLEY AND
SOUTHWEST VIRGINIA THE FIRST TO CLEAR.
LOOKING AT A MORNING HIGH TEMPERATURE IN MOST CASES TODAY...ALTHOUGH
READINGS MAY BE ABLE TO RECOVER SLIGHTLY IN THE WEST THIS
AFTERNOON. FORECAST HIGHS ARE GENERALLY AT OR BELOW MOS. WITH
CLOUDS AND CONTINUED DECENT MIXING TONIGHT...WENT WITH A MOS BLEND.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
START OF SHORT TERM PERIOD STARTS OUT RATHER QUIET FOR MOST OF THE
CWA. A FEW LIGHT UPSLOPE SNOW SHOWERS WILL CONTINUE TO LINGER EARLY
THURSDAY OVER THE NORTHER MOUNTAIN ZONES IN THE WNW FLOW ALOFT...BUT
THESE WILL TAPER OFF AS THE DAY PROGRESSES...AS HIGH PRESSURE
CONTINUES TO BUILD INTO THE REGION...THE ATMOSPHERE CONTINUES TO DRY
OUT...AND FLOW BECOMES LESS FAVORABLE FOR UPSLOPE. ANOTHER WEAK
UPPER DISTURBANCE WILL MOVE INTO THE REGION LATE THURSDAY NIGHT
THROUGH FRIDAY. NOT MUCH MOISTURE IS ASSOCIATED WITH THIS
FEATURE...AND MUCH OF THE CWA WILL SEE ONLY CLOUDS. DID ELECT TO ADD
A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS TO THE FORECAST OVER A FEW
OF THE NORTHERN WV COUNTIES...BUT OVERALL LEFT FORECAST RATHER DRY.
ANOTHER DISTURBANCE WILL MOVE INTO THE REGION SATURDAY THROUGH
SUNDAY. GFS AND ECMWF SEEM TO BE IN SLIGHTLY BETTER AGREEMENT WITH
THE HANDLING OF THIS SYSTEM...ALTHOUGH THEY ARE STILL NOT IN TOTAL
AGREEMENT. REGARDLESS...SHOULD BE ENOUGH COLD AIR IN PLACE TO CREATE
SNOW OR MAINLY A RAIN/SNOW MIX CHANGING TO ALL SNOW OVER NORTHERN
ZONES SATURDAY EVENING...WITH SOUTHERN WV AND SW VA MAINLY RAIN
EARLY ON...CHANGING TO SNOW SATURDAY NIGHT...WITH ALL SNOW EXPECTED
OVER THE HIGHER TERRAIN. THIS EVENT COULD RESULT IN SOME LIGHT
ACCUMULATIONS...ESPECIALLY OVER THE HIGHER TERRAIN.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
VERY LATEST GFS AND AND ECMWF HAD CONSIDERABLE SPREAD IN THE
EXTENDED PERIOD. FOLLOWS HPC LEAD WHICH TOOK A HEAVIER ACCOUNTING
OF THE ECMWF ENSEMBLE MEANS. USED HPC GRIDS THROUGHOUT MUCH OF
THE EXTENDED PERIOD FOR POPS FORECAST.
SFC HIGH GIVES WAY TO WEAK CLIPPER THAT IS PROGGED TO SWEEP ACROSS
THE OH VALLEY FOR THE WEEKEND. LATEST ECMWF CARRIES THIS FEATURE A
LITTLE FURTHER SOUTH...WHICH PLACES MUCH OF THE CWA IN THE COLD
SECTOR. THE LATEST GFS IS MUCH WEAKER WITH THIS DISTURBANCE AND
CARRIES THE FEATURE WELL TO THE NORTH. LEANED TOWARDS THE ECMWF
SOLUTION. HOWEVER...EVEN WITH THE ECMWF...MOISTURE WITHIN THE
ATMOSPHERIC COLUMN LIMITED...SO KEPT POPS ON THE LOW SIDE.
FOR TEMPS...USED HPC NUMBERS WITH ONLY MINOR ADJUSTMENTS. THIS LED
TO A SLIGHTLY COOLER WEEKEND OVER THE PREVIOUS FCST...SINCE THERE
IS A HEAVY RELIANCE ON THE ECMWF HANDLING OF THE COOLER AIR
FILTERING INTO THE FORECAST &&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SURFACE FRONT IS CROSSING MOUNTAINS...AND BACK EDGE OF MAIN RAIN
SHIELD IS ABOUT TO I-77. MVFR TO SPOTTY IFR IN THE RAIN SHIELD AS
IT CROSSES. MVFR CIGS WILL LINGER BEHIND THROUGH MOST OF THE DAY.
COLDER AIR POURS IN LATE TONIGHT AND THROUGH THE DAY...CHANGING
ANY LEFTOVER RAIN SHOWERS TO SNOW SHOWERS. DESPITE THE LACK OF
IDEAL UPSLOPE FLOW...SNOW SHOWERS WILL BE MOST NUMEROUS IN THE
MOUNTAINS. COULD SEE SPOTTY IFR AT ANY TIME HERE BUT DID NOT
INCLUDE IN TAFS RIGHT NOW. TO THE WEST...SNOWS SHOULD BE SCATTERED
ENOUGH TO PREVENT ANY WIDESPREAD VISIBILITY RESTRICTION.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE: MEDIUM
ALTERNATE SCENARIOS: IFR CONDITIONS COULD BE A BIT MORE WIDESPREAD
TODAY...ESPECIALLY IN THE MOUNTAINS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE WED 12/01/10
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
CRW CONSISTENCY L L L L L M L L L L M M
HTS CONSISTENCY H M L M L L M L L L M M
BKW CONSISTENCY L L L L L L M M L L M M
EKN CONSISTENCY L M M M M M M L L M L L
PKB CONSISTENCY L L L L L L L L L L M M
CKB CONSISTENCY M M M M L L M M M L M M
AFTER 00Z WEDNESDAY...
IFR CIGS ARE POSSIBLE ACROSS PORTIONS OF THE WEST VIRGINIA MOUNTAIN
COUNTIES WEDNESDAY NIGHT IN SNOW SHOWERS.
&&
.HYDROLOGY...
COLDER AIR RUSHING IN...FLOOD WATCH HAS BEEN CANCELED...FOR ANY
ADDITIONAL SMALL STREAM FLOODING. OF COURSE...ALL RIVERS WILL BE
RISING.
CURRENTLY /09Z/ HAVE ONE COUNTY FLOOD WARNING TIL 13Z FOR PORTIONS
OF NICHOLAS...WEBSTER... UPSHUR...AND RANDOLPH COUNTIES FOR MINOR
SMALL STREAM OVERFLOW/FLOODING FROM THE HEAVIER RAIN THAT WAS CONCENTRATED
THERE BETWEEN 11 PM AND 3 AM.
ALSO...BASED ON FORECAST RAIN AMOUNTS...WE POSTED 3 RIVER FLOODING
WARNINGS TUESDAY EVENING...FOR CRESTS LATER TODAY AND TONIGHT.
THOSE THREE RIVER FORECAST POINTS ARE CLARKSBURG...BELINGTON...AND
PHILIPPI. WILL NOT BE MAKING ANY MAJOR CHANGES THIS PREDAWN. WE
WANT TO WAIT UNTIL THE OBSERVED RAINFALL CAN BE COMPARED TO RADAR IN
THE NORMAL RIVER RUN LATER THIS MORNING. THOUGH...THINKING IS THE
YESTERDAYS FORECAST RAIN AMOUNTS WERE A BIT OVERDONE IN THE TYGART
VALLEY...FROM THE FEW PRELIMINARY OBSERVED REPORTS WE HAVE SEEN SO
FAR. IN OTHER WORDS...FORECAST CRESTS MAY BE TOO HIGH ON THE TYGART
VALLEY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...CL/SL
NEAR TERM...CL
SHORT TERM...SL
LONG TERM...KMC
AVIATION...CL
HYDROLOGY...KTB
Hazardous weather outlook, Nov 30, 6:46 PM EST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EST TUE NOV 30 2010
KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>010-013-014-017-
020000-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-WIRT-
646 PM EST TUE NOV 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ003-004-WVZ030>040-046-047-020000-
DICKENSON-BUCHANAN-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
646 PM EST TUE NOV 30 2010
...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
IN ADDITION...THE HIGHEST ELEVATIONS OF THE NORTHERN MOUNTAINS
MAY SEE 3 TO 5 INCHES OF SNOW BY THE TIME THE SNOW ENDS EARLY
THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ011-015-016-018>020-024>029-020000-
TYLER-KANAWHA-ROANE-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-
646 PM EST TUE NOV 30 2010
...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 30, 11:03 PM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1103 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1053 PM HEAVY RAIN HURRICANE 38.38N 81.99W
11/30/2010 1.51 PUTNAM WV PUBLIC
TO 2.00 INCHES.
&&
NNNNSpecial weather statement, Nov 30, 11:40 PM EST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1140 PM EST TUE NOV 30 2010
WVZ020-028>032-038>040-047-010645-
DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-
BARBOUR-RANDOLPH-
INCLUDING THE CITIES OF...WEST UNION...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...
ELKINS
1140 PM EST TUE NOV 30 2010
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
THE RAIN WILL BE MODERATE TO HEAVY AT TIMES THROUGH AT LEAST 2 AM.
RAINFALL RATES OF AROUND A QUARTER AN INCH AN HOUR ARE LIKELY.
PONDING OF WATER ON ROADS...AND IN POOR DRAINAGE AREAS...COULD
CAUSE HYDROPLANING...ESPECIALLY ON INTERSTATE 79 AND OTHER 4 LANE
ROADS.
STANDING WATER FROM POOR DRAINAGE...WATER RUNNING OFF ADJACENT HILLSIDES
OR FROM FULL DITCH LINES...COULD CAUSE THE SAME PROBLEM ON RURAL
ROADS.
IF DRIVING LATE TONIGHT...ALLOW EXTRA TIME...FOR SLOWER AND SAFER
SPEEDS.
KTB
Special weather statement, Dec 1, 12:21 AM EST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1221 AM EST WED DEC 1 2010
WVZ008-013>016-024>026-010630-
JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...RAVENSWOOD...RIPLEY...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON
1221 AM EST WED DEC 1 2010
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
FOR PUTNAM...JACKSON...ROANE...LINCOLN...KANAWHA...BOONE...LOGAN...
AND MINGO COUNTIES...THE DRENCHING RAINS WILL BE DIMINISHING
BETWEEN 12:30 AND 1:30 AM.
STORM TOTAL RAINFALL HAS BEEN ON EITHER SIDE OF 2 INCHES. NO SERIOUS
FLOODING HAS OCCURRED. LATE NIGHT MOTORISTS...STILL NEED TO
BE CAUTIOUS OF STANDING OR PONDING OF WATER IN POOR DRAINAGE
AREAS.
COLDER AIR BLOWS OUR WAY DURING THE PREDAWN HOURS.
KTB
Special weather statement, Dec 1, 1:49 AM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
149 AM EST WED DEC 1 2010
WVZ037-038-010900-
NICHOLAS-WEBSTER-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS
149 AM EST WED DEC 1 2010
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE FOR NICHOLAS AND WEBSTER COUNTIES...
AT 1:45 AM...MODERATE TO HEAVY RAIN WAS STILL FALLING. RAIN RATES ARE
ABOUT A QUARTER OF AN INCH PER HOUR.
THE RAIN SHOULD BEGIN TO DIMINISH BETWEEN 3 AND 4 AM. STRONG
RISES WILL OCCUR ON STREAMS AND SMALL HEADWATER RIVERS.
THE FLOOD WATCH REMAINS IN EFFECT.
HOPEFULLY...THE COLDER AIR WILL RUSH IN DURING THE PREDAWN
HOURS...TO CHANGE THE LINGERING RAIN TO LIGHT SNOW...AND PREVENT
SIGNIFICANT FLOODING.
YET...THOSE LIVING ALONG FLOOD PRONE STREAMS AND HEADWATER
RIVERS...PLUS COUNTY AND LOCAL OFFICIALS...STILL NEED TO MONITOR
WATER LEVELS INTO WEDNESDAY MORNING. THIS INCLUDES SUCH WATERWAYS
AS THE CHERRY RIVER IN RICHWOOD.
IT WILL TAKE A FEW HOURS FOR THE HEADWATER RIVERS TO CREST...EVEN
AFTER THE RAIN HAS CHANGED TO LIGHT SNOW.
KTB
Flood, Nicholas
- When
- December 1, 4:30 AM EST to 6:30 AM EST
- Where
- Nicholas County, 1.1 mi SE of Richwood to 0.79 mi NNE of Richwood
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.220, -80.514
The South Fork of the Cherry River flooded yards and surrounded one home along Johnstown Road near Richwood. The staff gauge in Richwood, located near the junction of the North and South Forks of the Cherry River, crested around 9 feet.
Flood, Webster
- When
- December 1, 6:00 AM EST to 8:00 AM EST
- Where
- Webster County, 2.67 mi SW of Waneta to 2.13 mi NNW of Webster Spgs
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -80.261
The headwaters of the Elk River flooded County Route 26 known as the Bergoo Road. The road was closed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Jersey, December 1, 20101 death · $20,000 · 51 kt wind · 2 events
- High Wind and Strong Wind in Vermont, December 1, 20101 injured · $3.5 million · 78 kt wind · 9 events
- Flooding in Pennsylvania, December 1 to 3, 2010$2.0 million · 12 events
- Flash Flooding in Virginia, December 1, 2010$260,000 · 24 events
- Flash Flooding and High Wind in New York, December 1, 2010$180,000 · 50 kt wind · 30 events
- Strong Wind in New York, December 1, 2010$400,000 · 7 events
- Flooding in Pennsylvania, December 1 to 2, 2010$350,000 · 4 events
- Strong Wind in New Jersey, December 1, 2010$114,000 · 21 events
- Flooding in New York, December 1 to 4, 2010$240,000 · 4 events
- Lake-Effect Snow in New York, December 1 to 3, 2010$170,000 · 6 events
- Drought in Texas, December 1 to 31, 2010$103,000 · 8 events
- High Wind and Strong Wind in Connecticut, December 1, 2010$105,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 265419, 265420.